A few weeks ago I got an itch on my butt and scratched it. I felt a little bit of liquid come out so I thought it was a zit or ingrown hair. The next day it had a red patch around it and was very sore. The scabb I picked came off a few days later (when it was swollen) and I drained blood and puss out as much as I could. I took care of it and it eventually went down about a week later but it still feels like there is something hard and little under my skin. Its been about 3 weeks since, and another one showed up by the upper crack, opposite cheek. I take really hot showers and so a big head formed but the "zit" itself wasnt that big. It itched so much I barely touched it and it popped. I squeezed as much as i could but the next day the same thing happened. It is red and very sore. What is this and what should I do? Will the other one come back too? I recently started taking Tri-Sprintec birth control and have broken out a lot. Do you think this could be the cause as well?
Hi, welcome to the ehealth forum and I a glad to help you.
You seem concerned by the zits on various body parts especially the face .
Zits are what happen when the oil glands in your skin get clogged and pus is what comes out when you pop them.
If the wall of the pore breaks, it can become inflamed and red. If it breaks further below the skin's surface acne nodules or cysts can form. Cysts can become infected to form large abscesses.It is important to get these treated, unless of course you want permanent scars.
This is usually due to testosterone (a male hormone found in females as well as males, but in varying amounts), which tells your body to start producing more oil. As a result, the dead skin cells mix with the oil and clog your pores, causing zits. There is no definitive relation with Tri-Sprintec and acne but hormonal changes with regard to testosterone play an important role in acne.
You must consult a dermatologist for the same as the definitive management is not possible online.
Hope this helps. Take care.
Note: This post is for patient education only and no specific diagnosis is claimed thereby
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Acne and Skin Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.